Vol. 3, No. 4, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Mean curvature motion of graphs with constant contact angle at a free boundary

Alexandre Freire

Vol. 3 (2010), No. 4, 359–407
Abstract

We consider the motion by mean curvature of an n-dimensional graph over a time-dependent domain in n intersecting n at a constant angle. In the general case, we prove local existence for the corresponding quasilinear parabolic equation with a free boundary and derive a continuation criterion based on the second fundamental form. If the initial graph is concave, we show this is preserved and that the solution exists only for finite time. This corresponds to a symmetric version of mean curvature motion of a network of hypersurfaces with triple junctions with constant contact angle at the junctions.

Keywords
mean curvature flow, triple junctions, free boundaries
Mathematical Subject Classification 2000
Primary: 35K55, 53C44
Milestones
Received: 8 December 2008
Revised: 8 October 2009
Accepted: 17 October 2009
Published: 8 September 2010
Authors
Alexandre Freire
Department of Mathematics
University of Tennessee
Knoxville, TN 37996-1300
United States
http://www.math.utk.edu/~freire